CSN Login
Members Online: 6

You are here

Don't Know What Is Going On Questions?

Npcoleman4
Posts: 8
Joined: Feb 2010

Update. I just got out of the hospital after spending 4 days there. I am using 5FU Chemo. After 3 treatments I still can't eat and now my skin is dark all over and starting to peel. How long does it take to get enough chemo out of your system to stop vomiting? Today, I have just been heaving up air. Prior to leaving the hospital my doctor stated that he was going to hold on giving me chemo for a while until I got better. Some of you may remember my last post a while ago with the symptoms I was having at the time. My doctor stated that my body was reacting badly to the type of chemo he had put me on, so he cancelled my treatments for now.

dianetavegia's picture
dianetavegia
Posts: 1953
Joined: Mar 2009

There's a rare condition found in some people taking 5 FU. I'll find it and post info.

Wikipedia says:

When using a pyrimidine-based drug, users must be aware that some people have a genetic inability to metabolize them. Current theory points to nearly 8% of the population having what is termed DPD deficiency. There are laboratory tests to determine the relative activity of the DPD enzyme.

Currently there are only three labs offering DPD testing: Myriad Genetic Laboratories in Salt Lake City, UT has the most comprehensive test. In addition to full sequence analysis of the DPYD gene, Myriad performs an analysis of the TYMS gene which accounts for moderate gastrointestinal toxicities. Coventry Diagnostics and DNAVision (Belgium) has a quantitative analysis. GenPath diagnostics in Elmwood Park, NJ is also offering this test as a part of their pharmacogenomics effort. Additionally, EntroGen now offers genotyping reagents to clinical laboratories interested in developing an in-house DPYD mutation screen. It is expected that with a potential 500,000 people in North America using the pyrimidine-based 5-FU, this form of testing will increase.

Npcoleman4
Posts: 8
Joined: Feb 2010

Is this something that they should test for prior to giving a patient this drug? Is it normal not to test for this prior to starting chemo? Does the information you discovered also discuss the healing process after a patient has been taken off of this drug? Thanks again for all of your help.

Julie 44
Posts: 479
Joined: Oct 2008

I had problems with Camptosar...I would dry heave for 5 or 6 days and couldn't even sip water.I also wound up in the hospital for 3 days because my potassium level dropped and I was dehydrated and started cramping up... So they wound up cutting my chemo by 50% and giving me antinausea meds with a sedative in it to relax my body..(Ativan) that helped alot and I also got ginger root capsauls.That helped alot too..So they probably will reduce your next treatment by some and it may take a couple of times to get it right.It took 4 treatments for me..But my doc says I too had a bad reaction to this med that he has not seen before..Go figure!!!! But hang in there it does take some playing around to get the treatment right but it will all work out...I know it sucks to go through it but hang in there...Good luck and keep us posted JULIE

Subscribe to Comments for "Don't Know What Is Going On Questions?"